Medication not to take after CoolSculpting?

A few days after cool sculpting I was very sick I took Virtussin cough syrup Augmentin twice daily Rocephin shots (2) Tylenol And (1) Steroid shot Will this affect my cool sculpting results?

Doctor Answers 7


There is no research that indicates that any medication could alter coolsculpting results. 

Best of luck,

Sheila Nazarian MD,MMM

Beverly Hills Plastic Surgeon
5.0 out of 5 stars 44 reviews


I appreciate your question.
These medications should nit effect your results
but i would let your dr know
The best way to assess and give true advice would be an in-person exam.
Please see a board-certified plastic surgeon that specializes in aesthetic and restorative plastic surgery.

best of luck!

Dr Schwartz

Medication Conflict with CoolSculpting

There are very few medications that would conceivably interfere with CoolSculpting but in this instance your best course of action would be to follow up with the prescribing physician and the practice that delivered the CoolSculpting treatment. Best of luck.

Paul Vitenas, Jr., MD
Houston Plastic Surgeon
4.8 out of 5 stars 99 reviews

Coolsculpting an medications

Coolsculpting is a great technique for freezing a "bulge" in a given area.  The medications that you took for your illness should not impact your procedure.  I would definitely consult with the physician who treated you and make him or her aware of your recent illness.  Please keep us posted.

Medications and Coolsculpting

In order to mimimize potential bruising, avoid the following products 7 days prior to treatment and for up to 7 days after treatment: Alcohol, Aspirin, Vitamin E, anticoagulants such as Plavix, Coumadin, Fish Oil, St. John's Wort, Ginkgo Biloba, Ginger, Garlic, Feverfew or non-steroidal anti-inflammatory products such as Ibuprofen (Motrin, Advil) or Naproxen (Aleve, Naprosyn). If bruising is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Medication after CoolSculpting.

Thank you for your question. It is always best to discuss your medications with the prescriber and in this case the CoolSculpting provider to ensure the medications are ok. There should not be an issue with these medications.

Sincerely yours,

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 414 reviews

Medication following CoolSculpt

Sorry to hear about your recent illness.   The Augmentin, cough syrup, and Rocephin should not have any impact on your results.   The steroid MAY have a slight impact.  The premise behind CS is that fat cells are damaged by the freezing process.   Your body's immune system removes those cells which it sees as damaged.   Steroids inhibit the immune system.  But, with that being understood, a single dose of steroids shouldn't have much of an influence.  Best of luck on your continued recovery.

Joseph Franklin, MD
Durham Plastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.